Jump to content
CrazyBoards.org

Introduction (I guess)


Recommended Posts

Hey all,

On reading the name of these forums and then the user agreement, I couldn't not join. Really.

I'm 20-years-old (21 in August, of course if my doc will have it her way, that won't mean a damn thing), and I've just been given meds for manic-depression (bipolar, whatever...same thing). I've started treatment with Abilify on...well about 45 minutes a go (I picked the pills up earlier today and just took my first dose). While my doc never said "you have bipolar disorder," she said, "what you described sounds a lot like bipolar disorder."

Beginning in mid-November, I was started on Cymbalta for depression, but that only lasted about a month (vomiting, overly-sweaty palms, overall shitty time--it wasn't making anything better).

I started seeking psychological help for depression in Aug of '06. That didn't do a lot for me. After about 8-months, I quit going until I started to think that I should re-evaluate my stance on crazy-pills. Then there's now.

So yeah, hello to everyone. If anyone has any experience with Abilify (i.e. suggestions, etc.) I'd like to hear about it. Since I still feel weird about crazy-pills, it's that much harder for me. I've just come to accept that I'm not gonna get any better with out medication.

Link to comment
Share on other sites

I'm 20-years-old (21 in August, of course if my doc will have it her way, that won't mean a damn thing),

Welcome qwerty,

You mean turning 21 won't make a difference if the meds you take contraindicate alcohol? Trust me. There's more to fear from booze than crazy-pills, oftentimes. I hope by August you'll feel like celebrating for feeling better, though. You'll find understanding peeps around here, so good job signing up for the boards as well as trying a medication you feel nervous about. I'm still fairly new, but wanted to say "hey."

S.

Hey.

Oh, and Abilify made my stomach hurt for the first week. That went away. I was too restless to sleep at times. I was glad for keeping in touch with my doc as she helped set that straight. I wish you the best with it.

Link to comment
Share on other sites

I'm 20-years-old (21 in August, of course if my doc will have it her way, that won't mean a damn thing),

Welcome qwerty,

You mean turning 21 won't make a difference if the meds you take contraindicate alcohol? Trust me. There's more to fear from booze than crazy-pills, oftentimes.

All I meant was that she doesn't want me drinking at all. And when I was on the Cymbalta, alcohol made me really sick really fast. I'm just saying it'd be nice to go out to a bar for a beer or something--I'm not into getting shitfaced-drunk; I'm just not.

Oh, and Abilify made my stomach hurt for the first week. That went away. I was too restless to sleep at times. I was glad for keeping in touch with my doc as she helped set that straight. I wish you the best with it.

Yeah, it's the puking I worry about. I don't like it. It sucks.

Link to comment
Share on other sites

Yeah, it's the puking I worry about. I don't like it. It sucks.
For what it's worth Abilify never hurt my stomach. I wasn't on it very long (it lowered my seizure threshold and I had to stop taking it) but I never had any side-effects that I recall.
Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...